MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GLIDEPATH DIALYSIS CATHETER

BARD ACCESS SYSTEMS GLIDEPATH DIALYSIS CATHETER
Model Number 5393270
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided, a review of the device history records is not required as this is the only complaint with the provided lot#.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 07/2020).
 
Event or Problem Description
It was reported that during dialysis catheter insertion, the plastic stem of the tunneler component allegedly broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: as this complaint has been found to be manufacturing/supplier related, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) is not applicable.Product labeling would not have prevented this issue and is adequate.Investigation summary: one tunneler was returned for evaluation.Gross visual and microscopic visual evaluations were performed.The investigation is confirmed for damaged/defective tunneler, as the proximal end of the tunneler plastic tip was detached from the rest of the tunneler.The ends of the break appeared jagged.The exact root cause for the damaged tunneler could not be determined.
 
Event or Problem Description

Brand Name
GLIDEPATH DIALYSIS CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8700170
Report Number3006260740-2019-01661
Device Sequence Number14064984
Product Code MSD
UDI-Device Identifier00801741012198
UDI-Public(01)00801741012198
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5393270
Device Catalogue Number5393270
Device Lot NumberRECZ2996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1